Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

June 25, 2021Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Jun 25, 2021, 6:13 PM CDT for Saint Landry Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 6:13 PM CDT (23:13 UTC)
Expired
Jun 25, 2021, 7:00 PM CDT
In force
47 min
Issued by
NWS Lake Charles, LA

County Saint Landry Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2875 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS84 KLCH 252313
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
613 PM CDT Fri Jun 25 2021
 
LAZ032-033-043-260000-
Acadia LA-St. Landry LA-Evangeline LA-
613 PM CDT Fri Jun 25 2021

...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opelousas, moving northwest at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Opelousas, Church Point, Leonville, Palmetto, Sunset, Port Barre,
Washington, Grand Coteau, Prairie Ronde, Savoy, Lawtell, Swords and
Lebeau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 9176 3035 9221 3050 9239 3084 9189
TIME...MOT...LOC 2312Z 139DEG 8KT 3054 9212 

$$

Rua

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:40 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 25, 3:40 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
340 PM CDT Fri Jun 25 2021

.SHORT TERM (Tonight through Sunday night)...
Mid-afternoon sfc analysis looks fairly similar to this time
yesterday with the Bermuda high ridging across the Florida
Peninsula and the nrn Gulf, maintaining a predominant srly low-
level flow across the forecast area. Water vapor imagery/12z
upper air data show weak ridging in place from nrn Mexico across
TX/srn Plains to the OH Valley. Despite the ridge, a minuscule
cap was noted in our 12z sounding, which has allowed scattered
convection to once again fire across the region, although more
scattered about than 24 hours ago. Where it's not raining, a
typical summertime day is ongoing with partly cloudy skies and
temps generally in the lower 90s.

No significant changes to inherited grids/zones. Today's diurnal
convection will continue through late afternoon before beginning
to wane with loss of heating. Until the precip dies off, the
potential remains for some areas to get brief heavy rains as
today's activity has shown a slower overall motion than yesterday.

The area remains in somewhat of a persistent pattern as the weak
ridging aloft will only gradually break down in response to a
digging trof over the Rockies/cntl CONUS into the weekend. We will
continue to see morning convection develop over the coastal waters
along a late night land breeze, then drift nwd through the
morning/early afternoon, while additional convection will again
be possible behind the initial activity along resultant outflows
as well as typical summertime heating. Best rain chances will
continue to be over swrn/s-cntl LA where forecast soundings
indicate capping is progged to be least and/or low-level moisture
is best.

Medium-range model guidance continues to be in pretty good
agreement with an erly wave crossing the nrn Gulf, approaching the
area late Saturday before moving ashore somewhere along the TX
coast on Sunday. Saturday night POPs look a little more enhanced
closer to the coast after 06z, but then increase greatly (to
categorical levels for most of the area) for the daytime hours on
Sunday with whatever capping we've already had becoming
completely eroded, and additional low/mid-level Gulf moisture on
the back side of the system moving ashore over our area. The bulk
of whatever develops on Sunday should dissipate during the
evening, but the addition of more nocturnal activity moving in
from the Gulf leads to elevated POPs again for Sunday night.

Although current mean QPF values aren't overly alarming,
given NASA SPORT data showing ground moisture is still elevated
and the high POPs progged, will have to watch how this system
evolves into the weekend to address any flash flood potential...
but no watches are planned as of now.

High temps tomorrow will remain relatively seasonal with much of
the area reaching 90F-92F away from afternoon convection. Heat
indices are progged to reach 100F-105F across interior sern TX by
late morning each of the next couple of days before leveling off.
No advisories look needed at this time as we fail to meet
criteria both days. Highs/apparent temps look a little lower for
Sunday given the higher rain chances/cloud cover.

25

&&

.LONG TERM (Monday through Saturday)

We will start the long term period with an easterly wave/upper trof
to our west and a weak upper ridge to our east. The easterly wave
will move off into TX/N Mexico through the day Monday, but not
before bringing us another day of widespread showers and
thunderstorms. Currently carrying rain chances around 60-90% through
Monday morning, with chances then expected to taper off through the
afternoon and evening as the easterly wave departs to our west. The
departure of this trof will signal a return to a more typical
summertime pattern. In the upper levels, the weak ridge to our east
will build across the Gulf Coast and remain overhead through the end
of the week. At the surface, high pressure will build from the
Western Atlantic across the Eastern Gulf, maintaining a light
southeast to southerly flow across the forecast area. This pattern
will result in a repetitive forecast of showers in the coastal
waters overnight spreading inland with the seabreeze through the day
before tapering off with sunset. Afternoon showers as well as partly
cloudy skies should hold temperatures near average, with highs in
the low 90s each day and lows in the low to mid-70s each night.

17

&&

.MARINE...
With the Bermuda high remaining in control, expect light to
sometimes elevated winds/slight seas to persist on the coastal
waters...no headlines are expected at this time.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  93  75  92 /  20  50  20  60
LCH  77  91  77  89 /  20  60  20  90
LFT  75  90  75  88 /  30  60  10  90
BPT  77  91  77  88 /  20  50  20  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jun 25, 3:05 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
305 PM CDT Fri Jun 25 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-262000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
305 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Heat index values will continue to exceed 100 degrees across portions
of the forecast area...remember to remain hydrated and take frequent
breaks from the sun.

Scattered showers and thunderstorms this afternoon will continue
into the early evening hours before dissipating. The main issues
with storms will be from lightning...brief heavy rains...and
localized higher wind gusts. Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Daily rain chances will increase from late in the weekend into early
next week. While widespread severe weather is not expected, some of
these storms will have the potential to produce gusty winds,
torrential rain and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-262000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
305 PM CDT Fri Jun 25 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

25

In the hours before

Special weather statement, Jun 25, 4:19 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
419 PM CDT Fri Jun 25 2021

LAZ041-042-252200-
Calcasieu LA-Jefferson Davis LA-
419 PM CDT Fri Jun 25 2021

...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING FOR CALCASIEU AND
JEFF DAVIS PARISHES...

At 418 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebleu Settlement, or near Iowa, moving south at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lake Charles, Sulphur, Jennings, Westlake, Welsh, Iowa, Fenton, Lake
Charles Regional Airport, Moss Bluff, Carlyss, Buller, Buhler, Topsy,
Lebleu Settlement, Gillis, Pine Island, Holmwood, Roanoke, Lacassine
and Hathaway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3009 9348 3043 9348 3043 9339 3040 9338
      3040 9313 3042 9313 3040 9268 3014 9264
TIME...MOT...LOC 2118Z 339DEG 9KT 3025 9309

Rua
Special weather statement, Jun 25, 5:22 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
522 PM CDT Fri Jun 25 2021

LAZ041-252300-
Calcasieu LA-
522 PM CDT Fri Jun 25 2021

...STRONG THUNDERSTORM OVER EASTERN CALCASIEU PARISH...

At 521 PM CDT, Doppler radar was tracking a strong thunderstorm over
Holmwood, or 7 miles east of Lake Charles Regional Airport. This
storm was nearly stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lake Charles, Holmwood and Bell City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3005 9313 3005 9322 3019 9320 3022 9300
      3016 9300 3016 9297 3008 9293 3008 9300
      3005 9300 3004 9313
TIME...MOT...LOC 2221Z 352DEG 2KT 3014 9309

Rua
Special weather statement, Jun 25, 5:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
541 PM CDT Fri Jun 25 2021

LAZ033-043-044-052-252330-
Acadia LA-Lafayette LA-Vermilion LA-St. Landry LA-
541 PM CDT Fri Jun 25 2021

...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maurice, or near Scott, moving northwest at 5 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Lafayette, Abbeville, Scott, Carencro, Broussard, Sunset, Duson,
Maurice, Grand Coteau, Cankton, Meaux, Indian Bayou, Ridge and
Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3008 9237 3044 9207 3027 9196 3026 9197
      3025 9197 3023 9194 3021 9196 3021 9198
      3018 9197 2997 9210
TIME...MOT...LOC 2240Z 122DEG 6KT 3014 9213

Rua
Special weather statement, Jun 25, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
613 PM CDT Fri Jun 25 2021

LAZ032-033-043-260000-
Acadia LA-St. Landry LA-Evangeline LA-
613 PM CDT Fri Jun 25 2021

...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...

At 612 PM CDT, Doppler radar was tracking a strong thunderstorm over
Opelousas, moving northwest at 10 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Opelousas, Church Point, Leonville, Palmetto, Sunset, Port Barre,
Washington, Grand Coteau, Prairie Ronde, Savoy, Lawtell, Swords and
Lebeau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3058 9176 3035 9221 3050 9239 3084 9189
TIME...MOT...LOC 2312Z 139DEG 8KT 3054 9212

Rua

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:19 PM CDTSpecial Weather StatementLCHCalcasieu, Jefferson Davis41 min
Jun 25, 5:22 PM CDTSpecial Weather StatementLCHJefferson Davis38 min
Jun 25, 5:41 PM CDTSpecial Weather StatementLCHLafayette49 min
Jun 25, 6:23 PM CDTSpecial Weather StatementLCHAcadia37 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.